Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 2, 2006, 1:28 AM EST for Colquitt County, Thomas County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2006, 1:28 AM EST (06:28 UTC)
- Expired
- Jan 2, 2006, 2:00 AM EST
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Colquitt County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 77 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 624 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 020629 SVRTAE GAC071-275-020700- /O.NEW.KTAE.SV.W.0003.060102T0628Z-060102T0700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 128 AM EST MON JAN 2 2006 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA SOUTHERN COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA * UNTIL 200 AM EST * AT 125 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OCHLOCKNEE...OR ABOUT 9 MILES SOUTHEAST OF PELHAM...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COOLIDGE BY 150 AM EST... LAT...LON 3106 8409 3097 8409 3092 8381 3110 8382 $$ 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 1, 8:30 PM EST, 4 hours 58 minutes earlier.
Area forecast discussion, Jan 1, 8:30 PM EST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 830 PM EST SUN JAN 1 2006 .DISCUSSION...THE VERY UNUSUAL SCENARIO OF A TORNADO WATCH CONCURRENT WITH A DENSE FOG ADVISORY CONTINUES ACROSS PARTS OF THE CWA THIS EVENING...AS STRONG STORMS CONTINUE TO BUFFET AREAS TO THE NORTH AND WEST OF A LINE FROM ALBANY TO MARIANNA. FURTHER EAST...A MORE STABLE MARINE BOUNDARY LAYER HAS IMPEDED STORM DEVELOPMENT THUS FAR...BUT SOME DESTABILIZATION IS SLOWLY OCCURRING AND AT LEAST WEAK CONVECTION IS BEGINNING TO DEVELOP. OVER THE COASTAL WATERS...SE WINDS HAVE INCREASED TO AROUND 15 KTS IN MOST AREAS. && .AVIATION...LOW VSBYS PERSISTED LONGER THAN EXPECTED IN MOST AREAS THROUGHOUT THE DAY SUNDAY...AND MVFR TO IFR CONDITIONS REMAIN ACROSS MOST OF THE AREA THIS EVENING. EXPECT CIGS AND VSBYS TO LOWER TO IFR AT ALL LOCATIONS BY 06Z...AND REMAIN IFR ACROSS MOST AREAS UNTIL AFTER DAYBREAK MONDAY. IN ADDITION...TSTMS ARE WIDESPREAD ACROSS THE AREA TONIGHT...AS THE FIRST OF 2 DISTURBANCES MOVES EASTWARD ACROSS THE SOUTHEAST. A SECOND STRONGER DISTURBANCE WILL SWEEP EASTWARD ACROSS THE AREA ON MONDAY...REACHING SE ALABAMA AND THE EASTERN FLORIDA PANHANDLE BY AROUND SUNRISE...AND THE FLORIDA BIG BEND AND SOUTH CENTRAL GEORGIA AREAS BY LATE MORNING. THIS DISTURBANCE WILL CAUSE AN INCREASE IN TSTM ACTIVITY AGAIN MONDAY MORNING...ALONG WITH THE POSSIBILITY OF SEVERE TSTMS WITH LARGE HAIL AND DAMAGING WINDS. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...DENSE FOG ADVISORY UNTIL 800 AM CST MON. GA...DENSE FOG ADVISORY UNTIL 900 AM EST MON. FL...DENSE FOG ADVISORY UNTIL 900 AM EST (800 AM CST) MON. && GOULD/DUVAL
In the hours before
Special weather statement, Jan 1, 9:55 PM EST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 955 PM EST SUN JAN 1 2006 FLZ011-GAZ155-020315- JACKSON-SEMINOLE- 955 PM EST (855 PM CST) SUN JAN 1 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHEAST JACKSON COUNTY FLORIDA AND SOUTHERN SEMINOLE COUNTY GEORGIA... AT 952 PM EST(852 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 12 MILES WEST OF CHATTAHOOCHEE... OR ABOUT 14 MILES NORTH OF BLOUNTSTOWN...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE LIKELY WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. 1-DUVAL
Special weather statement, Jan 1, 10:42 PM EST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1042 PM EST SUN JAN 1 2006 ALZ069-020415- HOUSTON- 942 PM CST SUN JAN 1 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOUSTON COUNTY UNTIL 1015 PM CST... AT 1040 PM EST(940 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HOUSTON COUNTY ALABAMA... CENTERED NEAR COTTONWOOD...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL BE MOVING ACROSS HOUSTON COUNTY SOUTHEAST OF DOTHAN...AND NEAR ASHFORD BY 10 PM CST... WINDS GUSTING TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS UP TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE ADDITIONAL LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR HOUSTON COUNTY. 1-DUVAL
Special weather statement, Jan 1, 10:43 PM EST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1043 PM EST SUN JAN 1 2006 GAZ156-020445- DECATUR- 1043 PM EST SUN JAN 1 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR COUNTY... AT 1040 PM EST(940 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS OVER THE COUNTY...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL BE NEAR... BAINBRIDGE AT THE CURRENT TIME. THE STORMS WILL PRODUCE POSSIBLE PEA SIZE HAIL...AND WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH. ALSO NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1 AM EST. 7-TREXLER
Special weather statement, Jan 1, 11:07 PM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1107 PM EST SUN JAN 1 2006 ALZ069-GAZ142-143-020500- EARLY-HOUSTON-MILLER- 1107 PM EST SUN JAN 1 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EARLY...HOUSTON AND MILLER COUNTIES... AT 1102 PM EST(1002 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS OVER ACROSS THE EASTERN PART OF HOUSTON COUNTY...AND WILL BE ENTERING EARLY AND MILLER COUNTIES OVER THE NEXT HOUR. THE STORMS WERE MOVING NORTHEAST AT 25 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH WITH HIGHER GUSTS ARE EXPECTED WITH THIS STORM. TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 1 MP EST. 7-TREXLER
Special weather statement, Jan 1, 11:55 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1155 PM EST SUN JAN 1 2006 GAZ158-020530- THOMAS- 1155 PM EST SUN JAN 1 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR THOMAS COUNTY... AT 1152 PM EST(1052 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS NEAR THOMASVILLE...MOVING EAST AT 35 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. ALSO..THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 7-TREXLER
Special weather statement, Jan 2, 12:14 AM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1214 AM EST MON JAN 2 2006 GAZ144>146-020615- BAKER-COLQUITT-MITCHELL- 1214 AM EST MON JAN 2 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAKER...COLQUITT AND MITCHELL COUNTIES... AT 1208 AM EST(1108 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF MODERATE TO STRONG THUNDERSTORMS...THAT WILL MOVE OVER BAKER...COLQUITT AND MITCHELL COUNTIES OVER THE NEXT HOUR. THE STORMS WILL MOVE NORTHEAST AT 35 MPH. PEA SIZE HAIL...WINDS 30 TO 40 MPH AND VERY HEAVY RAIN ARE EXPECTED WITH THE STORMS. ALSO...THE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1 AM EST FOR THE AREA. 7-TREXLER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 12:41 AM EST | Severe Thunderstorm Warning | TAE | Decatur, Mitchell | 34 min |
| Jan 2, 1:00 AM EST | Severe Thunderstorm Warning | TAE | Grady, Thomas | 30 min |
| Jan 2, 1:06 AM EST | Tornado Warning | TAE | Grady | 24 min |
| Jan 2, 11:07 AM EST | Tornado Warning | TAE | Baker, Decatur, Mitchell | 15 min |
| Jan 2, 2:23 PM EST | Tornado Warning | TAE | Lowndes | 19 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.